TERUMO CLINICAL SUPPLY CO., LTD. PRIORITYONE ASPIRATION CATHETER; CATHETER, EMBOLECTOMY
Back to Search Results |
| Catalog Number |
30-6100 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
11/24/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.Terumo medical products (tmp)(importer) registration no.2243441 is submitting this report on behalf of terumo clinical supply co., ltd.(manufacturer) registration no.3009500972.Exemption number e2015021.
Event or Problem Description
The user facility reported that the doctor was using the priorityone aspiration catheter for a thrombus removal from the right coronary artery.Upon the second pass of the device , the device was difficult to remove.When attempting to remove the device, a dissection was caused in the right coronary artery (however, this was a chronic total occlusion).When inspecting the device after removal, the doctor noticed the tip of the catheter was no longer attached.When looking on fluoro, he noticed the rip(tip) was in the right coronary artery.It was not retrieved and is in the marginal branch of the artery.The patient was stable.Additional information received on 11/29/2018: no treatment expected for the patient, the tip was not retrieved.The procedure outcome was successful.
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the device return date , to update and to provide the completed investigation results.In the follow up 1 report it was reported that the device was not going to be returned, however the actual device was returned on march 11,2019.The actual device has been returned for evaluation.The dislodged tip was not returned.Visual inspection revealed that there was a crush on shaft and the guidewire lumen was torn from the exit port to the tip and that the guidewire lumen was torn from the exit port to the tip, and the tip was dislodged.The split part was observed by using a magnifier, and found out that the guidewire lumen was stretched from inside of the lumen to the outside.We also found that the resin of the distal tip stretched and dislodged from the catheter.We performed visual inspection to all products prior to shipping.The manufacturing records of the lot were reviewed, and no disorder was found.We also performed incoming inspection of the raw materials and found there are no disorder in these records.Functional testing was conducted using a priorityon.Guiding catheter is fixed in ptca trainer as its tip is positioned in lca ostia.After fitting y connector to the proximal end of guiding catheter,.014" guide-wire is inserted as its tip is positioned in lad.All procedures are performed in 37c water.Priorityone is advanced over.014" guide-wire until its distal 15 cm or so protrudes from guiding-catheter tip.Then, keeping guide-wire in place, priorityone is retrieved into the guiding catheter.After having tried it several times, we found a loop of guide-wire that was formed between gw-lumen exit of priority and distal end of guiding catheter, and operator felt resistance on priorityone.A.When a loop was formed on guide-wire, priorityone continued to be retrieved against resistance.B.Gw-lumen began to be torn from the proximal port of it.C.Gw-lumen was torn over the whole length, and distal tip became torn off.Quite similar breakage was observed on the sample in this simulation test.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause cannot be determined based on the available information, it is likely that the aspiration catheter is being pulled, leaving guide-catheter and guide-wire in place.A loop is being formed on guide-wire, and operator may feel resistance against withdrawal.Looped guide-wire makes gw-lumen tube becomes torn, and aspiration catheter and guide-wire are stuck in guide-catheter.The ifu states - direction for use important safety instructions warnings: never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, damage to the catheter, or vessel perforation.
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update the d10, h3 section and to provide the completed investigation results.In the initial report, it was stated that the sample was available however; the sample has not been returned.The actual device was not returned for evaluation.Therefore past complaint records were investigated.The manufacturing records of the lot were reviewed.From the past experience, there is a possibility that the guide-wire lumen would break and dislodge from the distal tip, this would happen if the manipulator took the catheter away with the guidewire looped.However, we could not identify the cause of the occurrence.The involved device was not returned and we couldn't perform the detailed investigation.Similar complaints have not occurred in the past from the records.No abnormality was found in the manufacturing record.With no device return, the exact cause of the reported event cannot be definitively determined based on the available information.